My husband had a quad bypass 12/98 at age 63. He was obese and a heavy smoker. Since then he has quit smoking, but is still 20 lbs overweight. He has type 2 Diabetes. May 24, 2005, he had a heart cath done due to continuing mild chest pain.
It showed blocked in one of the "branches" off a new artery.
Decided to stent next day, but the blockage was GONE. Dr. says maybe "spasms".
Put on nitropatch for one week, then removed and treating with nitroquick as needed for 2 weeks. BP has been running low, under 102/60 most days. BP meds are lopressr 25 mg and vasotec 2.5, one in a.m. other p.m. Thus feels exhausted most of the time. Other meds: metformin, lexapro, wellbutrin sr, simvistatin. synthroid, low dose aspirin.
The pain usually occurs while sitting/reclining, though sometimes on morning walk of less than 1 mile.
Your website indicates no cure for this.....(?)and his cardiol. says nothing to prevent it......something patient just has to live with.....
ARe there other ways to treat this condition? Does it warrant a second opinion or is it fairly common for male age 70?
I really can't specifically comment not knowing the details, including seeing his catheterization.
I think any time you are told that 'thats just the way it is' you should seek a second opinion. Preferably at a tertiary referral center. There are other options for refractory angina without options for revascularization such as eecp. It would be reasonable to explore these options.
Thank you for the links. I had previously read almost everything pertinent on the CC website....it is great.
Husband saw cardiologist today, going to put a heart monitor on him tomorrow for 24 hours as his pulse is low and to see what else may be going on. Also reduced BP medicine. He is just totally exhausted.
No he wasn't exhausted like this before Lexapro, He has been on Lexapro for 2 years w/no side effects, but you could be right about mixing with different BP meds.....will check it out at next appt. in 2 weeks.....
I just had an angioplasty 9 days ago. It showed no blockage.But I developed an inflamation of the sac around the heart. I take Naproxen 500 twice a day for the inflamation and Provicid to protect the stomach from this medication.
Also,thhe first two days following the angioplasty I had trouble breathing at night. But now I don't.Plus I have had a week of extreme malaise , that comes in waves, I hate the way I feel. I also feel not good when I walk at a normal pace. Did I have a heart attack from the angioplasty?
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.